Ergotamine-induced lower extremity arterial vasospasm presenting as acute limb ischemia


Creative Commons License

Demir S., Akin S., Tercan F., Aribogan A., OĞUZKURT L.

DIAGNOSTIC AND INTERVENTIONAL RADIOLOGY, cilt.16, sa.2, ss.165-167, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 16 Konu: 2
  • Basım Tarihi: 2010
  • Doi Numarası: 10.4261/1305-3825.dir.1931-08.2
  • Dergi Adı: DIAGNOSTIC AND INTERVENTIONAL RADIOLOGY
  • Sayfa Sayıları: ss.165-167

Özet

Ergotamine-induced limb ischemia is rare and usually results from an accidental overdose. Several agents, including erythromycin and tetracycline, raise serum ergotamine levels and augment its effect. We present a case of acute lower limb ischemia with characteristic angiography findings of diffuse arterial spasm resulting from use of ergotamine and an erythromycin derivative, clarithromycin. The history of the patient and classic features seen on angiography helped us establish the diagnosis. The patient was successfully treated with low molecular heparin and epidural infusion of bupivacain. Since ergot vasospasm is a self limited and medically treatable condition, interventional radiologists must be aware of ergotamine-induced acute limb ischemia to avoid any unnecessary interventional procedures, unless necrosis and gangrene are imminent.